Aa
Aa
A
A
A
Close
Avatar universal

Advice needed [Mitral Regurgitation]

Hi!

My cardiologist told me that I have Mitral Regurgitation and that explains every symptom that I have.
He told me not to think about it because it is really common and is nothing serious.

But this info is not helping me at all. I'm waking up in the middle of the night (~4am) with shortness of breath and feeling terrible.
The same goes in day time, I feel light headed.

Can some one can give me advice on how to live with it?
For example, I noticed that quick short exercise is helping to boost blood circulation and I feel better for a while.

Is coffee good idea? How should I sleep? Anything else I should know, please share as much as possible.


--   about me
I'm a bit overweight and doing everything to loose that weight. Quit smoking and feeling much better than before. I had high blood pressure, but that is fixed now and is normal.
Tags: Mitral Regurgitation advice he
7 Responses
11548417 tn?1506080564
How severe is the regurgitation? It can be classified as trace, mild, moderate or severe. If your cardiologist told you that it is not serious, it can not be more than mild.
When trace or mild, there is really nothing to worry about.
When moderate or severe you will need to be monitored more frequently, but even in these cases it is often not needed to do anything else than just monitor for progression.

Your symptoms are more those of anxiety than of the mitral regurgitation.
995271 tn?1463924259
You mentioned you had high BP and it's under control now.  What meds are you taking for the BP, when did you start them, and is that start time close to when your new symptoms started?  What are you doing to lose weight?
Avatar universal
I changed my diet to loose weight and fitness.

I was using Sumatriptan Aurobindo 100mg for 1 year in mornings. After started to feel dizzy (1 month ago) doctor told me to reduce to half tablet.

Average blood pressure was 145/90 and now its 120/85. In bad days now it can go up to 140/105 and then I'm feeling terrible. After a while (~1h) it goes away and I'm back to normal.

My symptoms were there all the time and now that I know what is causing it I want to ask you guys some pointers.
Avatar universal
Doctor did not told me  anything else,. From his reaction, like you said, I understood that it is trace or mild.

Do you think it could be anxiety?
I have all following symptoms mentioned here:

http://www.drugs.com/health-guide/heart-valve-problems.html

Aortic regurgitation – A patient can have significant aortic regurgitation for 10 to 15 years without developing significant symptoms. When symptoms begin, there may be palpitations; cardiac arrhythmias; shortness of breath during exertion; breathlessness while lying down (orthopnea); sudden, severe shortness of breath during the middle of the night (paroxysmal nocturnal dyspnea); sweating; angina; and symptoms of heart failure.

It is not happening all the time (shortness of breath, sweating), I noticed that it dose not happen when I'm lying down with big pillow under my shoulders.
11548417 tn?1506080564
I presumed that you have mitral valve regurgitation, at least that is what the title of your posting suggests. Unless the regurgitation is severe, you will probably not notice it.
I have moderate regurgitation of the mitral valve and I never noticed any effects of breathlessness etc. from it. I am monitored for years now and it has till now not worsened. I must have it now for at least 40 years.
995271 tn?1463924259
Just about everyone will have some regurgitation.    All my valves have some regurge, never been an issue.  

If the BP meds are what's causing you to be dizzy, try looking into other meds.    There's is about 3 major ways to address it, and of those 3 major classes there are many meds to try.

The best way to address it is through weight loss.  The range you've noted seems to be weight related.  You'd be amazed at what getting your BMI < 25 will do.  Mine was in the 140-90 range for a bit of time, doc started talking about putting me on BP meds.  Lost 20 pounds and now mine is 120-80 at the docs office.  When I'm home and relaxed it's  110 - 60.

I personally would rather not take BP meds if it could be avoided, just to not deal with the sdie effects likes you're experiencing.
Avatar universal
Thanks for input. Now that I'm thinking, it could be related to meds that I'm taking. I will do more to loose weight and then check what's happening with me.
Have an Answer?

You are reading content posted in the Heart Rhythm Community

Top Arrhythmias Answerers
1807132 tn?1318743597
Chicago, IL
1423357 tn?1511085442
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
Chlamydia, an STI, often has no symptoms, but must be treated.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.